MAUDE Adverse Event Report: SYNTHES GMBH ZERO-P VA IMPLANT 5MM HEIGHT PARALLEL-STERILE; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

SYNTHES GMBH ZERO-P VA IMPLANT 5MM HEIGHT PARALLEL-STERILE; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 04.647.115S
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter occupation: reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that on (b)(6) 2023, the item broke during insertion after being packed with bone.The peek component separated from the green plate.The implant inserter was properly connected to the plate at the time of insertion.There was a five-minute delay related to the event.The site used backup sterile implants to complete the procedure.No fragments were generated, and there was no consequence to the patient.No further information is available.This report involves one zero-p va implant 5mm height parallel-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the zero-p va imp 5mm ht parallel-st was received with the spacer fallen apart from the plate, both components were able to be reassembled with no signs of issue.There are no signs of breakage, hence this condition cannot be confirmed.It is possible that the device was exposed to unintended forces while connecting it to the mating inserter.A dimensional inspection for the zero-p va imp 5mm ht parallel-st was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the zero-p va imp 5mm ht parallel-st would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record )dhr) review conducted: part # 04.647.115s.Lot # 1l08014.Manufacturing site: werk mezzovico.Release to warehouse date: 13 aug 2018.Expiration date: na.Suppliers: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ZERO-P VA IMPLANT 5MM HEIGHT PARALLEL-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico CO 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16434902
Report Number8030965-2023-02254
Device Sequence Number3126423
Product Code OVE
UDI-Device Identifier10705034750637
UDI-Public(01)10705034750637
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.115S
Device Catalogue Number04.647.115S
Device Lot Number1L08014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS
Patient SexUnknown